Weaning of opiates takes a lot of patients and courage, don't rush it it takes a while to get over the hump but you WILL get there. Hang in there I know its no picnic but one day you will look back at this and be glad you opted to get your life back. I will pray for you God Bless---Rick
I want to encourage you to stick to your plan or just go CT. Yes, it is very very hard but it is way harder to be messing with the pills and prolonging the agony. Like most posts have said, your body does have a reaction to the medication so of course, it will have a reaction to stopping as well.
Please know that the WD's will pass....my doctor said no one has died from WD symptoms but plenty for overdosing.
I was on a pretty low dose of meds and today is day 13. For me, my WDs was worst from day 1-5 and then it slowly started to get a little better. I am still pretty weak, having sleep problems and digestive problems. Last night I got some good sleep (thank god!!) but it's spotty.
I know that someday, I WILL feel better. You will too and you can do it!
Withdraw will be the hardest thing you ever do in your life! 50% of it is attitude. Accepting that you won't be ok for a while. The rest is getting through it. Your mind is going to keep taking you to the idea of taking just one pill will make it better, but like my Dr told me years ago when trying to get off the opiates, anytime you take even just one while detoxing, you reset and restart the process again. I've never been able to taper, but my understanding is that you go down a dose, stay at that dose until you level off (start to feel better) then go down again. Most people (myself included) would get stuck at not being able to take less than 2 or 3 a day, so we just stopped and endured the withdraws. You may very well be better off doing that than prolonging the withdraws until you run out. It sounds like you are going to eventually run out of the 20 the Dr gave you if you keep taking an extra one here and there and then you will have no choice but to go cold turkey. To be honest, the physical withdraw is a cake walk compared to staying away from them. The mental games kick in and that is why you need a support system to keep you in check. Right now you focus is getting physically better, and I completely understand that. I just want you to be prepared for what comes after you get off these meds. You will have post acute withdraw symptoms periodically for a while. Meaning some of the symptoms will come and go once in a while. Nothing like what they are during the acute withdraw, but they do freak you out. It feels like they are starting up again and nobody wants to go through those again. When you get sick with the flu, we just accept that we are sick, right? Well, try to look at it like that. There is nothing you can do to stop the withdraw, but you can minimize the discomfort. We have all been through that he11 and we know it feels like you will never get through it or get better...but I promise you it does. Hunker down and pamper yourself.
You CAN do this!! It isn't easy...that's for sure....all you have to do is browse other people's posts to see that. The clonidine will help a litlte, as will Immodium and the things in the Thomas recipe, but nothing is going to make the w/d's go completely away. I tried to sort of tell you that when you last posted about getting clonidine. You seemed to think it was going to either take your w/d away, or make it very mild. Unfortunately, there is no escaping w/d. I think your doc misled you a little bit there.
You said you could do it CT if someone was there with you. Why not ask your hubby if he can stay home with you for the first 3 days? Or plan it around his days off? Or, is there someone else you could ask to help? Do whatever you have to sweetie!
The other thing that would be helpful is NA or AA meetings..you would get the support you need there...you could even get a sponsor, which would help immensely. Someone you could call during those super rough moments.
You CAN CAN CAN do this! You have to TRY not to psych yourself out so much...just surrender to the fact that you're going to feel bad for a week or so. It won't last forever...as hard as it is to focus on that, it's true. I think you're your own worst enemy right now because you're focusing on everything so much (which is understandable). I've seen a lot of people say a GOOD bit of w/d is mind over matter...the more worked up a person gets themself, the harder it is. You've got LOTS of support here...you know that! I'm pulling for you too!
Certainly, keep the lines of communication open with your doctor. You may be able to go up a litlte on the clonidine, and he may have some other recommendations for you. Unfortunately, I think he did you a little of a disservice telling you you would have no w/d. MOST docs don't really have a lot of knowledge about w/d, other than the very basics.
Sweetness...I wanted to comment on your post:
That's a pretty low dose of clonidine for opiate withdrawal!! I'm on .2mg twice a day, and that's the lowest dose they should start out for withdrawal....or that's what my doc said yesterday because he was going to increase it to .3 twice a day.
Hon, please be careful with the clonidine, as it IS a blood pressure med. Actually 0.1 mg or 0.2 mg is a typical starting point for opiate w/d. I would be very nervous about 0.3mg twice a day. PLEASE just keep an eye on your BP if you go up any higher, okay? Don't want you bottoming out.
Also, it's best to keep the course of clonidine as short as possible. The longer you take it (especially at higher doses), the better chance you may experience some symptoms and rebound hypertension coming off. Just be cautious.
Hang in there all of you...this is going to be SO worth it! You're trading temporary discomfort for a lifetime of sobriety!! Prayers coming your way!!
Hi hook. My story is super close to yours. This is how it went for me. I tapered from 70-80 mg down to 40. Like you, getting past that was so hard. So I just quit. I'm not going to lie, it wasn't fun. However, I'm sure it was better than if I had stopped earlier. The first 3-5 days were the worst physically. I have some underlying health issues too. I found this site on day 2. Once I knew what I was feeling was "normal" I was ok with feeling bad. I lived on Imodium and Gatorade those first few days. I also knew that sleeping wasn't going to happen, so I didn't even try. I just got organized and stayed on the couch watching movies or reading posts on here. I was completely alone for the first 10 days. That was my choice. I knew my husband would cave before me. Looking back, it was hard, but no worse than how u felt after my last surgery when I started the stinking pills. I didn'treally feel good for about a month. Now at 60 days I feel pretty good. I wish I would have just quit instead if dragging it out. Hang in there. You can do this!
I'm doing 30 mg today from a 70 mg 325/10 habit over a year, first prescribed for legit pain. ( Dd this weaning down),, I'm still weaning now, hard to get under 40 mg, I think more mentally than physically. Cheated a few times. i tend to find the hidden bottle so now he keeps them with him, My idea...they call my name at times.. Today WILL be 30 mg period. I've read different levels from mild to severe withdrawals based on time of use and amount of use. Does weaning take me down to mild use? And mild withdrawals? If I say get down to 10 mg day then .5 mg for a week? Does this Clonidine really work? All I can think of this morning is I'm only taking three 10 s and I'm scared. First time drug use, first time TRYING to wean. But does weaning take me to a different level of withdrawals? I read so much about it and found under 40 mg is mild use... But does that include being on 70 80 mg for a year? Since I'm taking 30 now three times a day for two days then 2 a day with clonodine patch until my body levels out till the next drop. Does this put me in a mild withdrawal. Help
I am so sorry you are going through such a rough time. It is scary and fear is the worst part of this. Fight as hard as you can to stay positive and not freak yourself out. You CAN do this. I am such a wimp and I did it. If I can, anyone can.
I responded to this post on my phone this morning but something happened and it didn't take. It was really long and I'm not sure what I said but just want you to know I'm rooting for you, too.
How are you doing now?
I'm rooting for you. My anxiety was and still is terrible. I'm leaving the house for the first time since being hospitalized for non wd stuff today.
And I'm scared. And it's 12 degrees, yuck!
People will be here for you everyday. You just need to keep the post close to the front. If not they get overlooked sometimes.
Maybe ask your dr to come down half that each week?
That's a pretty low dose of clonidine for opiate withdrawal!! I'm on .2mg twice a day, and that's the lowest dose they should start out for withdrawal....or that's what my doc said yesterday because he was going to increase it to .3 twice a day. Maybe call them back and let them know the problems you're having. I do know that 1.4mg can be given safely so that should say how low a dose you're on. Hope this helps and hope you get some relief!!!! God bless!